Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Sep 10, 2021, 12:27 AM PDT for Storey County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2021, 12:27 AM PDT (07:27 UTC)
- Expired
- Sep 10, 2021, 1:30 AM PDT
- In force
- 63 min
- Issued by
- NWS Reno, NV
- Hail
- 0.00 in
- Wind
- 50
County Storey County, NV
The radar
The Reno radar (KRGX), 30 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 7.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS85 KREV 100727
SPSREV
Special Weather Statement
National Weather Service Reno NV
1227 AM PDT Fri Sep 10 2021
CAZ071-072-NVZ002>004-100830-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Lake Tahoe Area NV-Greater Reno-Carson City-Minden Area NV-
1227 AM PDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of Plumas, Placer,
Sierra, southeastern Lassen, Nevada, Storey, southern Washoe and
northern Lyon Counties and eastern Carson City through 130 AM PDT...
At 1227 AM PDT, Doppler radar was tracking thunderstorms along a
line extending from near Squaw Valley to near Johnson Lane.
Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reno, Carson City, Stampede Reservoir, Incline Village, Kings Beach,
Prosser Creek Reservoir, Virginia City, Boca Reservoir, Chilcoot,
Sparks, Dayton, Wingfield Springs, Northwest Reno, Spanish Springs,
Glenshire-Devonshire Cdp, Golden Valley, Virginia Peak, Carson City
Airport, Verdi-Mogul and Crystal Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 11936 3962 11926 3959 11931 3936 11947
3913 11946 3909 11951 3927 12029 3989 12036
TIME...MOT...LOC 0727Z 191DEG 35KT 3926 12021 3908 11962
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Sep 9, 1:26 PM PDT, 11 hours 1 minute earlier.
Area forecast discussion, Sep 9, 1:26 PM PDT, 11 hours 1 minute before
Area Forecast Discussion
National Weather Service Reno NV
126 PM PDT Thu Sep 9 2021
.SYNOPSIS...
A low pressure system will bring gusty winds and chances for
showers and thunderstorms tonight and Friday. A dry and
seasonably warm pattern will return over the weekend and continue
much of next week.
&&
.DISCUSSION...
Only forecast concern for the next week is the frontal system
passing through the region tonight and Friday. The front should
reach the northern Sierra between midnight and 3 AM, then push
through western NV Friday morning.
Thunderstorms and Rainfall Potential...
Moisture is on the rise with increasing south-southwest flow into
the region between the departing ridge and approaching trough &
cold front. A few afternoon showers and thunderstorms remain
possible for the eastern Sierra, western NV, and northeast CA.
Storms this afternoon will be on the dry side due to quick storm
motions. Gusty outflow winds may also be an issue.
As the front and trough approach, shower and thunderstorm
activity will increase as the instability and favorable jet
dynamics align with the cold frontal passage. Simulations have
trended to a wetter solution mainly for northeast California.
There is potential for 0.25-0.50 inch of rain in the Sierra north
of I-80 to Lassen County and into the Surprise Valley and far
northern Washoe County. Elsewhere precipitation totals along the
cold front should remain less than 0.25 inch. Heavy rain on
portions of the Dixie Fire may lead to some run-off/debris flow
impacts.
Winds...
Gusty winds up near 30 mph this afternoon and evening should
diminish a bit this evening before the front arrives. Winds will
increase during the early morning hours, especially in the higher
terrain and wind prone areas along US-395. Gusts could exceed 40
mph for a couple hours as the front passes. Behind the front,
winds will remain gusty through the afternoon, with gusts in the
30-35 mph range. Winds will impact outdoor recreation and ground
travel through Friday afternoon. Winds should subside quickly
Friday evening as the cold front exits into eastern NV and Utah.
Zonal flow into the west coast sets up for the weekend and next
week with warm days, cool early autumn nights and light afternoon
breezes. Brong
&&
.AVIATION...
VFR conditions continue with the exception of areas downwind of
wildfires and near showers and thunderstorms. KTVL downwind of the
Caldor Fire and KSVE downwind of the western extent of the Dixie
Fire will likely see MVFR/IFR CIG/VIS as southwest to west winds
persist through the weekend. Increasing mid-level clouds along the
Eastern Sierra ridges and lee-sides, while high clouds may appear
in the vicinity of storms with the approaching trough. Cu
potential increases as the evening wears on. There are 20-40%
chances for showers or thunderstorms for Sierra and western NV
terminals this evening through Friday, with a focus on the early
Friday timeframe and along I-80 for the highest chances. IFR
conditions in areas of heavy rain and outflow winds around 35 kts
are possible near any thunderstorm.
Typical afternoon gusts around 20-25 kts expected to increase to
near 30-35 kts overnight into early Friday. Areas of moderate
turbulence begin tonight along and east of the Sierra as the upper
level trough kicks off some mountain waves. Chance of LLWS and
turbulence to mix down to terminals during the day on Friday as
gusts reach the 30-35 kt range.
&&
.FIRE WEATHER...
* Red Flag Warning in effect for the Tahoe Basin and northeast
California due to thunderstorm potential and gusty winds tonight
through and Friday
* Gusty winds with increasing humidity for the eastern Sierra and
western NV Friday.
Thunderstorms...
High based storms into this evening with elevated moisture levels
ahead of the incoming area of low pressure. Expect some gusty
outflow winds and minimal rainfall with a quick northward storm
motion. Area at greatest risk for storms is from Mono County
northward through the Sierra Front and into northern Lassen
County.
Thunderstorms and wetting rain potential increase for the Sierra
and northeast California after after 11 pm this evening into early
Friday morning as the cold front moves into the region. Simulations
show high end potential of 0.25-0.50 inch on rainfall. This may
impact the Dixie Fire and could lead to some run-off/debris flow
impacts tonight.
Across western NV and the eastern Sierra, the cold front will move
through Friday AM and may hang up a bit during the afternoon
hours. Some morning showers and thunderstorms are possible along
and north of I-80, then shifting to south of I-80 and into the
eastern Sierra Friday afternoon. Rainfall totals look rather
light, less an 0.10 inch, but could be as high as 0.25 inch under
stronger storms.
Winds...
Expect winds to drop off a bit this evening, then increase just
after midnight as the trough and front move into the region.
Gusts could briefly reach 40-45 mph just ahead of and behind the
front, with most gusts in the 30-35 mph range. Sierra ridge gusts
could exceed 60 mph late tonight and early Friday morning.
Humidity will also rise along and behind the front due to cooler
conditions and help mitigate any long duration periods of critical
fire conditions for western NV and the eastern Sierra. Brong
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 5 AM to 8 PM PDT Friday for Lake
Tahoe in NVZ002.
Lake Wind Advisory from 7 AM to 8 PM PDT Friday for Pyramid Lake
in NVZ004.
CA...Red Flag Warning from 11 PM this evening to 11 PM PDT Friday
CAZ271-272-278.
Lake Wind Advisory from 5 AM to 8 PM PDT Friday for Lake Tahoe
in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Special weather statement, Sep 10, 12:27 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Reno NV
1227 AM PDT Fri Sep 10 2021
CAZ071-072-NVZ002>004-100830-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Lake Tahoe Area NV-Greater Reno-Carson City-Minden Area NV-
1227 AM PDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of Plumas, Placer,
Sierra, southeastern Lassen, Nevada, Storey, southern Washoe and
northern Lyon Counties and eastern Carson City through 130 AM PDT...
At 1227 AM PDT, Doppler radar was tracking thunderstorms along a
line extending from near Squaw Valley to near Johnson Lane.
Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reno, Carson City, Stampede Reservoir, Incline Village, Kings Beach,
Prosser Creek Reservoir, Virginia City, Boca Reservoir, Chilcoot,
Sparks, Dayton, Wingfield Springs, Northwest Reno, Spanish Springs,
Glenshire-Devonshire Cdp, Golden Valley, Virginia Peak, Carson City
Airport, Verdi-Mogul and Crystal Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 11936 3962 11926 3959 11931 3936 11947
3913 11946 3909 11951 3927 12029 3989 12036
TIME...MOT...LOC 0727Z 191DEG 35KT 3926 12021 3908 11962
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WHThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:27 PM PDT | Areal Flood Advisory | REV | Washoe | 63 min |
| Sep 10, 4:57 AM PDT | Special Weather Statement | REV | Douglas, Storey | 93 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.